MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has not observed other issues with other prostatectomy patient samples and are repeatedly achieving expected results except for this patient.The customer tested sample id (b)(6) from (b)(6) 2021 (stored unfrozen) using heterophilic bocking tube (hbt) on (b)(6) 2021 and provided results to siemens, as follows: rep 1: neat result: 0.59 ug/l.Rep 2: neat result: 0.58 ug/l.Rep 1: hbt result: 0.56 ug/l.Rep 2: hbt result: 0.55 ug/l.On (b)(6) 2021, siemens service engineer (cse) repaired a leak in the water pressure transducer of the atellica im instrument.Preventive maintenance (pm) was last performed on 2021-03-08 and no issues have otherwise been observed.There has been no instrument troubleshooting regarding this issue.Patient sample id (b)(6) is available for siemens internal testing (currently stored frozen).Siemens is investigating.Mdr 1219913-2021-00212 was filed for the (b)(6) 2021 elevated result.Mdr 1219913-2021-00213 was filed for the (b)(6) 2021 elevated result.
 
Event or Problem Description
A customer observed a falsely elevated atellica im prostate-specific antigen (psa) result on a sample from a post-prostatectomy patient.The result was discordant compared to testing with two alternate methods and from the patient's clinical history.The discordant atellica im psa result was reported to the physician and questioned.Historical results for this patient were reviewed and two previous atellica im psa results were also found to be falsely elevated.There are no known reports of patient intervention or adverse health consequences due to the discordant results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00214 initial report on 04/08/2021.Correction - device lot number for this discordant result is 307 and not 309 as was documented in the mdr 1219913-2021-00214 initial report.Sections d4 and h4 of this report has been updated with the correct lot number, expiration date and date of manufacture.Additional information - 04/08/2021 the customer indicated the instrument was not serviced by a third party.Section d8 of this report has been updated to reflect the additional information.The customer indicated that there were no observed issues with quality control (qc) or calibration results.Siemens is awaiting receipt of available sample from the customer to perform internal testing.Siemens continues to investigate.Mdr 1219913-2021-00212 supplemental 1 report was filed for the 2021-03-23 elevated result.Mdr 1219913-2021-00213 supplemental 1 report was filed for the 2021-01-27 elevated result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00214 initial report on (b)(6) 2021 and mdr 1219913-2021-00214 supplemental 1 report on (b)(6) 2021.Additional information - 08/23/2021.Siemens has completed internal testing using customer returned sample.The customer returned sample was tested by siemens using all available reagent lots and calibrator lots on both advia centaur xp/xpt and atellica im systems.Psa elevated results were observed on both systems with an atellica im mean value of 0.453 ng/ml and an advia centaur xp/xpt mean value of 0.225 ng/ml.The sample was evaluated on immulite 2000 xpi and dimension vista and low psa values were observed.Siemens evaluated 100 female serum samples tested across all available reagent lots and calibrator lots on the advia centaur xp/xpt and atellica im systems.Female serum samples consistently recover <0.06 ng/ml which meets the female reference interval of <0.06 ng/ml),as noted in the instructions for use (ifu); advia centaur xp/xpt psa ifu 10629889, rev.Aa and atellica im psa ifu 10995416, rev 04.The sample was tested with hama elisa kit and low hama levels were observed.The hama results along with the hbt results provided by the customer indicate that the sample does not exhibit interference due to heterophilic antibody activity.Serial dilution testing of the returned sample exhibits non-linear dilution recovery response, suggesting the presence of a low - binding affinity interferent.The patient is taking ezetimibe, a medication for high cholesterol or triglycerides.Thus, siemens dimension vista lipid chemistry testing was performed, and the patient sample exhibited normal or near normal levels.A cross reactivity study was performed; candesartan, ezetimibe, pantoprazole, calciferol and vitamin d3 did not cross-react with the atellica im psa assay.Based on that, psa assay interference is not due to patient sample lipid chemistry or patient medications.Siemens continues to investigate.Mdr 1219913-2021-00212 supplemental 2 report was filed for the 2021-03-23 elevated result.Mdr 1219913-2021-00213 supplemental 2 report was filed for the 2021-01-27 elevated result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00214 initial report on 2021-04-08, mdr 1219913-2021-00214 supplemental 1 report on 2021-05-03 and mdr 1219913-2021-00214 supplemental report 2 on 2021-09-17.Additional information - 2021-10-11, siemens completed investigation for a customer observation of discordant elevated atellica im (aim) prostate-specific antigen (psa) lot 309 results on 3 samples.The samples were drawn across several months from the same patient (77-year-old male with prostatectomy).Alternate method testing results were negative.On an alternate atellica system, the sample replicated the initial result.Calibration data was valid, and quality control (qc) recovery was within insert ranges and peer data.The customer has not observed issues with other prostatectomy patient samples and are repeatedly achieving expected results except for this patient.The customer tested the patient sample with heterophilic blocking tubes (hbt), and the psa value remained unchanged.Siemens tested 100 female serum samples across all in-date reagent lots and calibrator lots on the advia centaur xp/xpt and atellica im systems.The female serum samples consistently recovered <0.06 ng/ml and met the female reference interval (of <0.06 ng/ml) as noted in the advia centaur xp/xpt psa instructions for use (ifu) 10629889, rev.Aa and atellica im psa ifu 10995416, rev 04.The patient sample was returned to siemens for internal testing.The sample was tested with a hama elisa kit, serial dilutions were performed, a lipid chemistry panel was run, and interferences were evaluated based on the patient's medications.The serial dilutions of the sample exhibit non-linear dilution recovery response, suggesting the presence of a low-binding affinity interferent.Siemens concluded that this event is an isolated, sample specific issue and that atellica im psa lot 309 is performing as intended.Based on the information provided, no product problem was identified.The customer is operational.No further evaluation of the device is required.In section h6, the investigation type, finding, and conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00212 supplemental 3 report was filed for the 2021-03-23 elevated result.Mdr 1219913-2021-00213 supplemental 3 report was filed for the 2021-01-27 elevated result.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key11638137
Report Number1219913-2021-00214
Device Sequence Number3397454
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/08/2021
08/23/2021
10/11/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/03/2021
09/17/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale